Jump to content
CrazyBoards.org

long-term, daily ambien use.


Recommended Posts

hello all!

i have been on ambien cr 12.5mg daily for about 2 years now.

i am wondering if it is now causing these symptoms:

foggy brain with inability to understand others around me

trouble concentrating and speaking

short-term memory loss (really bad)

and i am now getting irritable

i am on other medications and am trying to narrow down what is causing what.

hope you can help! thank you, thank you!

kathryn

Link to comment
Share on other sites

hello all!

i have been on ambien cr 12.5mg daily for about 2 years now.

i am wondering if it is now causing these symptoms:

foggy brain with inability to understand others around me

trouble concentrating and speaking

short-term memory loss (really bad)

and i am now getting irritable

i am on other medications and am trying to narrow down what is causing what.

hope you can help! thank you, thank you!

kathryn

Hello,

A study recently done by Ambien CR's manufacturer has led them to extended the recommended treatment period to up to six months. Other reports I've read (like one in 2003 from the Sleep Disorders Center in Parma) have limited Ambien's memory and cognitive impairment and impairment of physical coordination to 7-8 hours. So, these effects should be gone each morning. However, a 2007 review in BMC Psychiatry found a slightly elevated risk of depression among users of all the newer hypnotics (not that the old ones were better). Perhaps you may be experiencing worsened symptoms of depression due to the Ambien. Or it might be the effects of the Xanax. A lot of journals warn against long-term administration of any sleep meds, yet complain about the lack of long-term data. I don't know. A sleep specialist has had my wife on CR for almost three years. I have been rx'd the regular stuff by a pdoc for two years. For me, CR does not sustain my sleep any longer than the regular flavor. I know this hardly answers your question! I'm sorry you're feeling so out of it.

S

Link to comment
Share on other sites

Based on my experience and what I've seen here on CB, the short answer is NO, Ambien is probably not causing those problems. Typically the Ambien "hangover" decreases noticeably with continued use as tolerance increases.

Lithium is well known to affect memory, and recall. It often causes "mental fogginess" and hence difficulty speaking clearly. This is typically dose dependent, but again as with many meds, the longer you are on it, these problems tend to decrease and fade. This is probably the biggest complaint that Lithium users have. Ask my pdoc. ;) Still after 3.5 years on lithium, I actually look forward to taking it now, and I wouldn't switch meds without good reason now. It took about 2.5 years for me to reach that realization.

For lithium, make sure that you are taking a Controlled Release version. If not ask your pdoc. It is available in generic. This gives you the most even blood levels. Many of us take the lithium at nite to have any side effects while sleeping, as well as take advantage of any sleepiness it induces. However, you may want to go to split dosing and take half morning/evening to keep from loading up your blood levels. that may help reduce side effects.

Unfortunately, there just aren't any meds without side effects. And med changes are a special hell to themselves. So, try to give any meds a fair trial of several months and be honest in balancing how well they work vs. whether the side effects are tolerable.

regards. a.m.

Link to comment
Share on other sites

AM said it well - my first thought was also that it's more likely to be the lithium than the ambien. The biggest problem I had with ambien was amnesia after taking it, but the med is short acting and any side effect was completely gone by morning. You should be completely habituated to it after 2 years.

Link to comment
Share on other sites

can only offer my experience after 2 years of use. snap---just like that -- it plunged me into suicidal depression. six months lost from my life.

third pdoc (holistic type) made the case within 15 mins. stop that shit and any benzos--they are depressants.

snap -- bang!! 24 hours with out and using seroquel as a sleep aid and i was back on top of my game again.

ain't gonna preach-if i were in your shoes i would toss that shit and look elsewhere for therapy.

Link to comment
Share on other sites

  • 2 months later...

I don't really know but I just want to tell you you're lucky. For me tolerance to sleeping pills builds so quick. And the pills don't work well enough. If I take ambien every night for a week it will be doing nothing by the end of the week.

Link to comment
Share on other sites

  • 3 weeks later...

I've been using Ambien 10 mg regular flavor for 3 years. And have had no problem whatsoever. Not tolerance, no hangovers, nothing but heavenly sleep. I know you shouldn't take it for that long, but I see a sleep disorder specialst who says the benifits for some are much better than risks. It has saved my sanity.

Now I just have to make sure I don't need to relocate or my doc doesn't get hit by a bus or something, because I'm sure a new doc would be like "uh, not okay..."

Link to comment
Share on other sites

  • 10 months later...
Guest Anonymous

I've been using Ambien 10 mg regular flavor for 3 years. And have had no problem whatsoever. Not tolerance, no hangovers, nothing but heavenly sleep. I know you shouldn't take it for that long, but I see a sleep disorder specialst who says the benifits for some are much better than risks. It has saved my sanity.

Now I just have to make sure I don't need to relocate or my doc doesn't get hit by a bus or something, because I'm sure a new doc would be like "uh, not okay..."

My psychiatrists said that "non-psychiatrists" are often afraid to prescribe sleep aid for more than two weeks when they often can safely be prescribed. If you're having a problem, make sure that you're seeing the right specialist to treat your problem. Also, not all problems can be "cured" by medicine; sometimes, you may need years of therapy.

Link to comment
Share on other sites

hello all!

i have been on ambien cr 12.5mg daily for about 2 years now.

i am wondering if it is now causing these symptoms:

foggy brain with inability to understand others around me

trouble concentrating and speaking

short-term memory loss (really bad)

and i am now getting irritable

i am on other medications and am trying to narrow down what is causing what.

hope you can help! thank you, thank you!

kathryn

I know that those might not be listed as side effects of Ambien CR, but my mom took it around two years as well. She had foggy brain, trouble concentrating, and ABSOLUTELY HORRIBLE short-term memory loss. She was not on any other medication at this time. A medication can affect different people in different ways. Maybe they aren't common side effects, but that doesn't mean that there's no way they could affect you. My mom's problems discontinued after she stopped Ambien CR, so it seemed like that was the issue for her.

Link to comment
Share on other sites

I have been on and off Ambien for about 16 years. I come off it when my insomnia gets better for a bit, and come off cold turkey. Currently, I am taking the generic Zolpidem mf'd by Dr Reddy's in India. Dr. Reddy's generic is good. It takes a few nights to get used to, but it works very well for me!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...